Alert archive / Kansas / Fire Weather Watches in 2021

Fire Weather Watch 3, NWS Dodge City, KS

March 1, 2021Ellis County, Rush County, Kansas

NWS Dodge City, KS issued this fire weather watch at Mar 1, 2021, 3:19 AM CST for Ellis County, Rush County, Kansas. It took effect at Mar 2, 2021, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 1, 2021, 3:19 AM CST (09:19 UTC)
In effect from
Mar 2, 2021, 12:00 PM CST
Expired
Mar 2, 2021, 2:42 AM CST
In force
Issued by
NWS Dodge City, KS

Counties Ellis County, KS, Rush County, KS

The radar

The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2021-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2021-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2035 m above ground
0-6 km bulk shear
101 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

697 
WWUS83 KDDC 010919
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
319 AM CST Mon Mar 1 2021

KSZ031-046-012145-
/O.NEW.KDDC.FW.A.0003.210302T1800Z-210303T0000Z/
Ellis-Rush-
319 AM CST Mon Mar 1 2021

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR WIND AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 031 AND 046...

The National Weather Service in Dodge City has issued a Fire
Weather Watch For wind and low relative humidity, which is in
effect Tuesday afternoon.

* Affected Area...In Kansas...Fire Weather Zone 031 Ellis and 
  Fire Weather Zone 046 Rush.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
2 follow-up statements
363 
WWUS83 KDDC 011943
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
143 PM CST Mon Mar 1 2021

...Elevated Fire Danger Tuesday...

KSZ031-046-021200-
/O.CON.KDDC.FW.A.0003.210302T1800Z-210303T0000Z/
Ellis-Rush-
143 PM CST Mon Mar 1 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 031 AND
046...

* Affected Area...In Kansas...Fire Weather Zone 031 Ellis and 
  Fire Weather Zone 046 Rush.

* Winds...Southwest 15 to 25 mph with gusts up to 30 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
413 
WWUS83 KDDC 020842
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
242 AM CST Tue Mar 2 2021

KSZ031-046-030000-
/O.UPG.KDDC.FW.A.0003.210302T1800Z-210303T0000Z/
/O.NEW.KDDC.FW.W.0005.210302T1800Z-210303T0000Z/
Ellis-Rush-
242 AM CST Tue Mar 2 2021

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
031 AND 046...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
from noon today to 6 PM CST this evening. The Fire Weather Watch
is no longer in effect.

* Affected Area...In Kansas...Fire Weather Zone 031 Ellis and 
  Fire Weather Zone 046 Rush.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this fire weather watch went out at Mar 1, 12:07 AM CST, 3 hours 12 minutes earlier.

Area forecast discussion, Mar 1, 12:07 AM CST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1207 AM CST Mon Mar 1 2021

...Updated for aviation discussion...

.SHORT TERM...(This afternoon through Monday)
Issued at 1036 AM CST Sun Feb 28 2021

In wake of the cold front and upper level disturbance overnight,
afternoon high temperatures will be back to around average for
this time of year in the mid 40s to low 50s northwest to southeast
across the CWA. Mainly clear skies will persist through the short
term period as upper level ridging builds back in across the
Rockies and high plains. Gusty north winds will persist during
peak heating of the afternoon due to the strong gradient in the
wake of the aforementioned cold front. The gradient will relax
towards sunset with winds diminishing to 5-15mph overnight due
to radiational cooling under the continued clear skies.

Monday morning low temperatures will be a little colder in the
upper teens to mid 20s across the CWA with afternoon highs back
widespread in the low to mid 50s. Winds will turn more westerly
and remain light throughout the day as high pressure builds back
in across the CWA from the southwest. More clouds expected through
the afternoon around the high coming off the Raton Mesa with a
weak disturbance passing well south in west Texas. No other
significant weather expected for the short term period that will
persist well into the long term period.

.LONG TERM...(Monday night through Saturday)
Issued at 1141 AM CST Sun Feb 28 2021

Warming continues to start the long term forecast with afternoon
high temperatures back into the 60s for Tuesday through Thursday
and even nearing 70 degrees for the southern counties of the CWA.
A more mild start to these morning with lows in the upper 20s to
mid 30s across the CWA, colder towards the Colorado state line
obviously in higher terrain. Light to moderate southwesterly
winds 10-25 mph during this time period with no hint at anything
extreme at this time.

Attention really turns to Thursday evening into Friday and which
model is handling this more widespread rain event. PoPs are pretty
decent this far out in the 30-50 percent range, so this will be
the only thing to ponder over the coming days. The associated cold
front will pass through during the late morning to mid afternoon
hours across the CWA with the main energy with the upper level low
to the south into Oklahoma and Texas. This will be the question
mark on its path if trends more southward as it does in the
majority of cases. So, QPF and rain chances will probably be
altered a number of times over the course of early this week.

Otherwise, expect more seasonable temperatures with lows in the
upper 20s to mid 30s once again and afternoon highs back into the
50s Friday and warming to the 60s for the weekend. So, in all, a
mild and mainly dry long term forecast is in store across much of
the CWA with the only factor being with the next best chance for
widespread rain come Thursday into Friday with a fairly strong
upper level disturbance.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1205 AM CST Mon Mar 1 2021

Generally light winds will persist through the period as surface
high pressure remains across the plains. The highest winds will be
during daytime heating as a weak wind shift passes, shifting the
winds to the north at 8 to 10 kts. VFR conditions can be expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  17  55  27  62 /   0   0  10   0
GCK  18  54  25  62 /   0   0  10   0
EHA  18  52  25  64 /   0   0  10   0
LBL  18  53  24  63 /   0   0  10   0
HYS  18  56  26  63 /   0   0  10   0
P28  22  58  29  60 /   0   0  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Lowe
LONG TERM...Lowe
AVIATION...Finch
Hazardous weather outlook, Feb 28, 4:21 AM CST, 22 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
421 AM CST Sun Feb 28 2021

KSZ030-031-043>046-061>066-074>081-084>090-011030-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
421 AM CST Sun Feb 28 2021 /321 AM MST Sun Feb 28 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

Nearby

Fire Weather Watches in Kansas, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.